Alert archive / Iowa / Tornado Warnings in 2015

Tornado Warning 24, NWS Quad Cities, IA

November 11, 2015Iowa County, Keokuk County, Iowa

NWS Quad Cities, IA issued this tornado warning at Nov 11, 2015, 4:17 PM CST for Iowa County, Keokuk County, Iowa. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 11, 2015, 4:17 PM CST (22:17 UTC)
Expired
Nov 11, 2015, 5:00 PM CST
In force
43 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Iowa County, IA, Keokuk County, IA

The radar

The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 4:19 PM CSTTORNADO5 Ssw What Cheer, IATORNADO RATED EF-1 WITH AN ESTIMATED PEAK WIND OF 110 MPH. INTERMITTENT PATH LENGTH OF 23.4 MILES AND A PATH WIDTH OF 50 YARDS. TORNADO DEVELOPED NEAR THE MAHASKA/KEOKUK COUNTY LINE AND TRACKED NORTHEAST THROUGH WHAT CHEER...THEN CONTINUED AN INTERMITTENT TRAC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 11, 3:20 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WFUS53 KDVN 112217
TORDVN
IAC095-107-112300-
/O.NEW.KDVN.TO.W.0024.151111T2217Z-151111T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 PM CST WED NOV 11 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN KEOKUK COUNTY IN SOUTHEASTERN IOWA...
  IOWA COUNTY IN EAST CENTRAL IOWA...

* UNTIL 500 PM CST
    
* AT 417 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR DELTA...OR 11 MILES WEST OF SIGOURNEY...
  MOVING NORTHEAST AT 55 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  DELTA AROUND 420 PM CST.
  WHAT CHEER AROUND 425 PM CST.
  KESWICK AROUND 430 PM CST.
  NORTH ENGLISH AROUND 440 PM CST.
  MILLERSBURG AROUND 445 PM CST.
  PARNELL AROUND 450 PM CST.
  WILLIAMSBURG AND LADORA AROUND 455 PM CST.
  CONROY AROUND 500 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
GIBSON...THORNBURG...KOSZTA...WEBSTER...KEOKUK COUNTY FAIRGROUNDS...
COAL CREEK...GENOA BLUFF...LAKE IOWA PARK AND VICTOR.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4151 9241 4151 9230 4183 9230 4186 9229
      4186 9226 4168 9185 4166 9183 4124 9241
TIME...MOT...LOC 2217Z 213DEG 46KT 4131 9242 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

RP KINNEY
3 follow-up statements
970 
WWUS53 KDVN 112225
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CST WED NOV 11 2015

IAC095-107-112300-
/O.CON.KDVN.TO.W.0024.000000T0000Z-151111T2300Z/
KEOKUK IA-IOWA IA-
425 PM CST WED NOV 11 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
NORTHWESTERN KEOKUK AND IOWA COUNTIES...
    
AT 425 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER WHAT CHEER...OR 8 MILES NORTHWEST OF SIGOURNEY...
MOVING NORTHEAST AT 50 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  KESWICK AROUND 435 PM CST.
  NORTH ENGLISH AND MILLERSBURG AROUND 445 PM CST.
  LADORA AROUND 455 PM CST.
  WILLIAMSBURG AND CONROY AROUND 500 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
GIBSON...THORNBURG...KOSZTA...KEOKUK COUNTY FAIRGROUNDS...COAL
CREEK...GENOA BLUFF...LAKE IOWA PARK AND VICTOR.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4151 9241 4151 9230 4183 9230 4186 9229
      4186 9226 4168 9185 4166 9183 4134 9237
      4137 9241
TIME...MOT...LOC 2225Z 213DEG 42KT 4140 9235 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

RP KINNEY
483 
WWUS53 KDVN 112240
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 PM CST WED NOV 11 2015

IAC107-112250-
/O.CAN.KDVN.TO.W.0024.000000T0000Z-151111T2300Z/
KEOKUK IA-
440 PM CST WED NOV 11 2015

...THE TORNADO WARNING FOR NORTHWESTERN KEOKUK COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
IOWA.

LAT...LON 4186 9229 4186 9226 4168 9185 4165 9184
      4151 9213 4151 9230
TIME...MOT...LOC 2240Z 214DEG 44KT 4155 9221 

$$

IAC095-112300-
/O.CON.KDVN.TO.W.0024.000000T0000Z-151111T2300Z/
IOWA IA-
440 PM CST WED NOV 11 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR IOWA
COUNTY...
    
AT 440 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MILLERSBURG...OR 14 MILES NORTH OF SIGOURNEY...
MOVING NORTHEAST AT 50 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  PARNELL AROUND 450 PM CST.
  WILLIAMSBURG AND LADORA AROUND 455 PM CST.
  CONROY AROUND 500 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE GENOA
BLUFF...LAKE IOWA PARK AND KOSZTA.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 206 AND 227.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4186 9229 4186 9226 4168 9185 4165 9184
      4151 9213 4151 9230
TIME...MOT...LOC 2240Z 214DEG 44KT 4155 9221 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

RP KINNEY
702 
WWUS53 KDVN 112300 RRA
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 PM CST WED NOV 11 2015

IAC095-112310-
/O.EXP.KDVN.TO.W.0024.000000T0000Z-151111T2300Z/
IOWA IA-
500 PM CST WED NOV 11 2015

...THE TORNADO WARNING FOR IOWA COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
IOWA.

LAT...LON 4186 9229 4186 9226 4168 9185 4165 9184
      4151 9213 4151 9230
TIME...MOT...LOC 2258Z 213DEG 46KT 4155 9221 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Nov 11, 2:36 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Nov 11, 2:36 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 PM CST WED NOV 11 2015

.SYNOPSIS...
ISSUED AT 235 PM CST WED NOV 11 2015

STRONG NOVEMBER STORM SYSTEM IS INTESYFYING AS IT MOVES ACROSS OUR
AREA TODAY AND TONIGHT.  THUNDERSTORMS...SOME THAT COULD BE STRONG
TO SEVERE ALONG WITH STRONG WINDS BEHIND THE FRONT ARE FORECAST.  A
DEEPENING SFC LOW WAS LOCATED OVER NE KS AND S NE THIS AFTERNOON.
NUMEROUS SHOWERS AND THUNDERSTORMS WERE ONGOING ACROSS WESTERN IA
THIS AFTERNOON.  THIS STORM SYSTEM IS EXPECTED TO MOVE TO THE NE
THROUGH TONIGHT.

&&

.SHORT TERM...(LATE AFTERNOON THROUGH TONIGHT)
ISSUED AT 235 PM CST WED NOV 11 2015

MAIN FORECAST CONCERN IN THE SHORT TERM ARE THE
CHANCES FOR THUNDERSTORMS...SOME SEVERE AND THE STRONG WINDS
OVERNIGHT ON THE BACK END OF THE STORM SYSTEM OVERNIGHT.  AS
ADVERTISED IN PREVIOUS FORECAST DISCUSSIONS THERE IS AN ENHANCED
RISK FOR SEVERE WEATHER TODAY AND A WIND ADVISORY IN EFFECT AFTER
THE STORMS END TONIGHT.

LOOKING AT THE STORM SYSTEM FROM A TOP DOWN APPROACH.  STRONG H3 JET
WILL BRUSH THE SOUTHERN CWA WITH THE LEFT EXIT REGION ACROSS OUR
AREA.  THIS WILL LEAD TO LARGESCALE RISING MOTION ACROSS SOUTHERN IA
AND WESTERN ILL.  THE H5 WAVE STILL IS FORECAST TO SWING NEGATIVE
ACROSS OUR AREA TODAY AND TONIGHT.  THIS WITH THE H3 FLOW WILL LEAD
TO VERY STRONG DIFFLUENCE AND RISING MOTION. AT H85...THE LLJ
TERMINUS ROTATES THROUGH THE CWA FROM 18Z TO 00Z ONLY INCREASING THE
LIKELIHOOD OF THUNDERSTORM COVERAGE.  AGAIN THESE DYNAMICS ARE
PRODUCING IMPRESSIVE SHEAR VALUES ACROSS OUR AREA.  AS WITH PREVIOUS
DISCUSSIONS SEVERE WEATHER IS NOT A FORGONE CONCLUSION AS CAPE AND
TIMING OF DAY WILL COME INTO PLAY.

THE STRONG DYNAMICS HAVE LEAD TO MOISTURE RETURN THAT WAS WELL ABOVE
PREVIOUSLY FORECAST.  THIS ALONG WITH BREAKS IN THE SKY HAVE LEAD TO
HEATING AND ENOUGH CAPE TO SUPPORT THE POSSIBILITIES OF SEVERE OF
WEATHER.  ALL TYPES OF SEVERE WEATHER ARE POSSIBLE WITH THESE
STORMS.  THE STORMS WILL BE MOVING VERY FAST AND COULD LEAD TO
LITTLE TIME TO RESPOND TO THEM.  THIS SITUATION NEEDS TO BE
MONITORED FOR POSSIBLE WATCHES AND WARNINGS.

WIND ADVISORY IS STILL IN EFFECT ACROSS THE AREA TONIGHT.  THE
STRONG SFC LOW WILL LEAD TO STRONG GRADIENT WINDS TONIGHT ACROSS THE
AREA.  REPORTS OF DAMAGE FROM NON THUNDERSTORM WINDS HAVE BEEN
REPORTED IN THE KANSAS CITY AREA.  IT IS POSSIBLE THAT CURRENT WIND
SPEEDS MAY BE TOO LOW AND A HIGH WIND WARNING MAY BE NEEDED  ACROSS
PORTIONS OF THE WIND ADVISORY.  HOWEVER...AT THIS TIME...DO NOT
EXPECT MUCH IN THE SHAPE OF CHANGES FROM THE CURRENT WIND ADVISORY.

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 235 PM CST WED NOV 11 2015

HEADLINES...WILL CONTINUE THE WIND ADVISORY THIS EVENING THROUGH
THURSDAY. PORTIONS OF THE CWA MAY NEED THE ADVISORY EXTENDED INTO
THURSDAY NIGHT. LATER SHIFTS CAN EVALUTE.

FORECAST FOCUS ON WINDY CONDITIONS INTO THURSDAY NIGHT THEN A DRY
AND QUIET WEEKEND. ANOTHER STRONG STORM SYSTEM EXPECTED NEXT WEEK.

THURSDAY AND THURSDAY NIGHT...INTENSE CYCLONE WILL BE OCCLUDING AS
IT TRACKS INTO THE GREAT LAKES REGION. VERY WINDY CONDITIONS WILL
CONTINUE AS TIGHT PRESSURE GRADIENT EXISTS BETWEEN THE CYCLONE AND
HIGH PRESSURE SITUATED IN THE HIGH PLAINS. ANY LINGERING SHOWERS
WILL END EARLY THURSDAY MORNING IN OUR FAR NORTH AS THE SYSTEM
TRACKS FARTHER AWAY. THIS WILL BE A CHILLY DAY WITH MAXIMUM
TEMPERATURES IN THE UPPER 40S TO LOWER 50S...ESPECIALLY COMBINED
WITH THE VERY STRONG WINDS.

FRIDAY AND FRIDAY NIGHT...STILL RATHER WINDY IN THE MORNING BUT
THE WINDS WILL BE GRADUALLY DIMINISHING IN THE AFTERNOON...AS HIGH
PRESSURE RIDGE BUILDS INTO THE CWA. SKIES WILL BE SUNNY OVER MOST
OF THE AREA. THIS RIDGE WILL BE OVER THE AREA FRIDAY NIGHT WITH
LIGHT WINDS AND CLEAR SKIES. COLD TEMPERATURES WITH MAXIMUM
TEMPERATURES IN THE MID 40S TO AROUND 50 WITH LOWS IN THE 20S.

THIS WEEKEND...DRY AND SEASONAL AS HIGH PRESSURE SHIFTS INTO THE
MID ATLANTIC STATES AND ANOTHER DEEP UPPER LEVEL TROUGH MOVES INTO
THE ROCKIES.

EARLY TO MID NEXT WEEK...ANOTHER STRONG STORM SYSTEM TO BRING
WIDESPREAD RAIN TO THE CWA BUT TIMING/PLACEMENT OF THE HEAVIEST
RAINS STILL TO BE DETERMINED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1130 AM CST WED NOV 11 2015

MESSY AVIATION WEATHER CONDITIONS ARE FORECAST THROUGH THE PERIOD
WITH STRONG WINDS GIVING WAY TO MVFR CIGS AND THE POTENTIAL FOR
STRONG TO SEVERE STORMS AT THE TAF SITES. AFTER THE STORMS A
WIND SHIFT AND THE POTENTIAL FOR GUSTS ABOVE 40KTS ARE POSSIBLE.
WILL UPDATE THE TEMPO GROUPS TO INCLUDE WIND GUSTS AS STORMS
APPROACH THEM. THOSE AIRPORTS WITHOUT A E-W RUNWAY WILL LIKELY
HAVE ISSUES WITH CROSSWINDS TOMORROW MORNING.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     CLINTON-DES MOINES-JACKSON-LEE-LOUISA-MUSCATINE-SCOTT.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-HENRY IA-IOWA-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-VAN BUREN-WASHINGTON.

IL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
     MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
     WHITESIDE.

MO...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     CLARK.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
     SCOTLAND.

&&

SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...HAASE
AVIATION...GIBBS
Hazardous weather outlook, Nov 11, 8:28 AM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CST WED NOV 11 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
828 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

LATE THIS AFTERNOON AND EARLY EVENING...A STRONG STORM SYSTEM WILL
BRING A CHANCE FOR THUNDERSTORMS AS A COLD FRONT MOVES THROUGH.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ROUGHLY SOUTH OF
INTERSTATE 80 WITH A SLIGHT RISK NORTH OF THIS LINE. STRONG TO
POTENTIALLY SEVERE THUNDERTSORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MAIN THREATS ARE STRONG AND POSSIBLY DAMAGING WINDS. AN
ISOLATED TORNADO MAY BE POSSIBLE. LIMITED INSTABILITY MAY IMPACT THE
RISK OF ANY SEVERE WEATHER LATER THIS AFTERNOON AND THIS EVENING.

STORMS THAT DEVELOP WEDNESDAY AFTERNOON AND EARLY EVENING WILL BE MOVING
AT SPEEDS OF 40 TO POSSIBLY OVER 50 MPH. THEREFORE...THESE STORMS WILL
LEAVE YOU LITTLE TIME TO RESPOND.

WEDNESDAY NIGHT...VERY WINDY CONDITIONS ARE FORECAST ACROSS THE AREA.
SUSTAINED WINDS OF 25 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. A
WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA. SUSTAINED
WINDS OF 25 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED WITH THE WINDS
SLOWLY DIMINISHING BY LATE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING. PLEASE
REPORT ANY WINDS OVER 40 MPH. ALSO ANY DAMAGE FROM STRONG...SUSTAINED
VERY WINDY CONDITIONS WOULD BE APPRECIATED.

NICHOLS/UTTECH/GIBBS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:55 PM CSTSevere Thunderstorm WarningDVNJefferson, Keokuk, Van Buren, Washington65 min
Nov 11, 4:16 PM CSTSevere Thunderstorm WarningDVNBenton, Iowa59 min
Nov 11, 4:44 PM CSTSevere Thunderstorm WarningDVNHenry, Jefferson, Johnson, Linn, Louisa, Washington61 min
Nov 11, 4:52 PM CSTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Lee, Van Buren53 min
Nov 11, 5:07 PM CSTTornado WarningDVNJohnson, Linn18 min
Nov 11, 5:20 PM CSTSevere Thunderstorm WarningDVNCedar, Clinton, Jones, Louisa, Muscatine, Scott55 min
Nov 11, 5:28 PM CSTSevere Thunderstorm WarningDVNDes Moines, Lee, Louisa62 min
Nov 11, 5:47 PM CSTTornado WarningDVNCedar, Jones14 min
Nov 11, 5:55 PM CSTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones49 min

Nearby

Tornado Warnings in Iowa, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.